Drug-induced ‘Torsade de Pointes’ in a COVID-19 patient desp
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
Early studies have led to the repositioning of a subgroup of antimalarial agents (e.g. chloroquine and hydroxychloroquine) as antiviral treatment in COVID-19 patients. These drugs are now being prescribed based on small non-controlled studies, but larger controlled studies have yet to demonstrate the positive effect of these drugs. In addition, these drugs are also known for their QT interval-prolonging effect associated with significant morbidity and mortality.

This report presents a case of a 66-year-old female admitted to the intensive care unit with respiratory failure due to COVID-19. She was treated with chloroquine (QTc interval at baseline was 429 ms). Despite cessation of chloroquine, but after the start of erythromycin, she developed severe QTc interval prolongation (QTc interval 550 ms) and ‘Torsade de Pointes’. Two weeks after cessation of all QTc interval-prolonging drugs, the QTc interval was restored.

The elimination half-life of chloroquine ranges from days up to weeks. Even after discontinuation of chloroquine, ECG monitoring in COVID-19 patients is warranted. It is recommended that observation of the QT interval after cessation of chloroquine in cases where other potentially QT interval-prolonging drugs are introduced.

Source: https://academic.oup.com/ehjcr/article/doi/10.1093/ehjcr/ytaa218/5874130
E●●●●●i D●●●●●●●●●r and 3 others like this1 share
Like
Comment
Share